News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: im on birth control and im bleeding a week early.


 MyNameIsJonas - Tue Jun 07, 2005 8:08 am

I'm on birth control and i'm bleeding a week earlier then when my period normally comes. and it's not supposed to do that. and its not spotting its a very heavy flow. and i'm really worried, i had sex about 9 days ago on a saturday and the bleeding started the following wednesday. i'm really worried, could someone give me a little bit of a description of what is happening to me? i really don't wanna be pregnant, I'm too young.
 Shannon Morgan, CMA - Wed Jun 08, 2005 9:24 am

User avatar Bleeding that heavily for that long on the pill is not normal. Early periods can happen, though. You need to call your GYN just to be safe and see if you need to be examined.

I doubt very seriously you are pregnant.
 MyNameIsJonas - Wed Jun 08, 2005 11:07 am

yesterday i overheard my mom and my neighbor talking about the same stuff thats happening with me, and they mention my symptoms and words like ovarian cancer and my mom said she went along time bleeding and she had to get her cervix frozen and if it bleeds more she has to get a historectomy.
 Shannon Morgan, CMA - Wed Jun 08, 2005 11:24 am

User avatar One episode of early bleeding does not cancer make!!!

Besides, I am assuming since you are on the pill, you have regular pap smears. Cervical cancer is what that test screens for. Don't worry!!

By the way, when was your last smear?
 MyNameIsJonas - Wed Jun 08, 2005 12:12 pm

when i was put on the pill i had never had sex so i have never had to have a smear. im supposed to go on the 26 or 28th of this month because that will be the year point. and im gonna ask then, but i was just worried. the flow got heavier last night and i thought that at night the flow was at its least. im just really worried because this has never happened before to me and i don't wan anything bad to happen.
 Shannon Morgan, CMA - Wed Jun 08, 2005 3:13 pm

User avatar As far as I know, it's routine to do a pap before prescribing the pill. It's still a longshot.

I wouldn't wait until your appointment to call your doctor, since the bleeding isn't lessening.
 lchip - Sun Jun 19, 2005 11:47 pm

It sounds like it might be breakthrough bleeding-which can seem the same as a regular period. This is a sign that you might not be on the "right" pill for you, and you'd need to switch. Tell your OBGYN or birth-control pill provider. Sometimes people need to switch around a lot before they find a pill that really works for them.

Don't worry, it's probably not cancer or anything else so scary!
 nortep - Tue Oct 13, 2009 10:29 pm

Hi. I have been on the yaz birth control for 5 months now and this morning I woke up and was bleeding heavy and it was a more brownish red color. Throughout the day the bleeding thinned out and now I am barely bleeding. However I am not suppose to get my period for another week....and yes I am sexually active. I am just wondering if I should be concerned.
 Debbie Miller, RN - Sat Oct 24, 2009 11:05 am

User avatar Hello,
Breakthrough bleeding frequently occurs with oral contraceptive use and is usually not alarming. Brown color usually indicates old blood and is normal. But, if it continues it would be wise to have it checked out to be sure you don't have an infection.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here